Jump to content

Ask Your VA   Claims Questions | Read Current Posts 
Read VA Disability Claims Articles
 Search | View All Forums | Donate | Blogs | New Users | Rules 

  • homepage-banner-2024.png

  • donate-be-a-hero.png

  • 0

Heard The Va Is "re-Doing" My Claim?

Rate this question


justrluk

Question

Hello to all:

Two issues I'm not quite sure what happened:

1. Found out that a claim I had in for asthma secondary to Humira use for psoriatic arthritis went from being in Development to Administrative Review. I've sent in additional documents, and still have more records to collect, so I'm wondering what's going on??

2. The VARO ADDED a claim to the Asthma claim: an increase for psoriasis. Not that I mind this so much, but I've already had an increase just last year. In the initial claim for this, though, I mentioned that I was on weekly injections of Humira for both psoriasis and psoriatic arthritis.

§4.118—Schedule of ratings–skin

7816 Psoriasis:

More than 40 percent of the entire body or more than 40 percent

of exposed areas affected, or; constant or near-constant systemic

therapy such as corticosteroids or other immunosuppressive drugs

required during the past 12-month period............................................................... 60

so I'm wondering if this is where the added claim came from?? Any clues out there? I've emailed my VSO but as usual, no response.

Limbo is status quo for the VARO.

Link to comment
Share on other sites

  • Answers 8
  • Created
  • Last Reply

Top Posters For This Question

Recommended Posts

Any takers????

Limbo is status quo for the VARO.

Link to comment
Share on other sites

Humira has been found to cause some serious adverse affects.

"asthma secondary to Humira use for psoriatic arthritis"

If you have proven this drug had a medical consequence of causing asthma, then the VA should service connect the asthma as secondary to the Humira usage.

"The VARO ADDED a claim to the Asthma claim: an increase for psoriasis. Not that I mind this so much, but I've already had an increase just last year. In the initial claim for this, though, I mentioned that I was on weekly injections of Humira for both psoriasis and psoriatic arthritis."

Either something caused the VA to re evaluate the psoriasis claim's rating or they are adding into the SC psoriasis -a percentage for the asthma and in this way they are considering an increase for the psoriasis as due to the effect of the Humira.

Does that make sense to you?

GRADUATE ! Nov 2nd 2007 American Military University !

When thousands of Americans faced annihilation in the 1800s Chief

Osceola's response to his people, the Seminoles, was

simply "They(the US Army)have guns, but so do we."

Sameo to us -They (VA) have 38 CFR ,38 USC, and M21-1- but so do we.

Link to comment
Share on other sites

  • Moderator

Personally, I like it when the VA "adds to the claim". While I dont see it very often, it usually means someone READ your claim, and saw some sort of evidence of an "inferred" or informal claim.

The ultimate result should be more conditions and a higher combined rating. All too often I see the reverse, where the VA overlooks half the claims and the VEteran winds up spending decades in appeals.

My opinion is that this is good news for you, as you may wind up with a higher rating. The other thing is, too, are they gonna "add other things" to your claim only to deny you? That does not make sense. I mean think about it. You send in a claim for something. They say..oh, you forgot this and this...and we are denying those too. No, if they say, gee..you forgot this claim, then that means THEY think it is a valid claim. I mean do you think they are going to recommend you file a bogus claim?

Link to comment
Share on other sites

Ms. Berta - Thanks for the reply. This has really been getting to me lately. Bronc- I agree, I'd rather have overlooked the link and have them add it than to miss an opportunity.

Limbo is status quo for the VARO.

Link to comment
Share on other sites

Humira has been found to cause some serious adverse affects.

"asthma secondary to Humira use for psoriatic arthritis"

If you have proven this drug had a medical consequence of causing asthma, then the VA should service connect the asthma as secondary to the Humira usage.

"The VARO ADDED a claim to the Asthma claim: an increase for psoriasis. Not that I mind this so much, but I've already had an increase just last year. In the initial claim for this, though, I mentioned that I was on weekly injections of Humira for both psoriasis and psoriatic arthritis."

Either something caused the VA to re evaluate the psoriasis claim's rating or they are adding into the SC psoriasis -a percentage for the asthma and in this way they are considering an increase for the psoriasis as due to the effect of the Humira.

Does that make sense to you?

I think so. I'm just worried that they'll order a C&P which will show how well the Humira controls the psoriasis. I only have a few patches, so I'm well controlled (now) but when they let the refill run late as they are prone to do, flare-ups start as does the selling in joints and tissues. Also, they awarded 30% for Asthma due to Humira use. I was a bit surprised at this; it only took a year, an IMO from my family doc and the drug warning sheet (packed with each box). I thought for sure I’d have to go the distance to the BVA at least!

I asked over the #800 and through IRIS what the added contention was, and no one can tell me. eBenefits errors every time I try to click the link of the added claim (under review). I received a letter yesterday to the effect that someone would be getting in touch to tell me what the condition/contention was. I thought since my last claim was completed, they'd press on with the appeals (at DRO's desk, or so I'm told). Now, I wait even longer (since 2009) for yet ANOTHER claim to clear the system.

BTW: I was also just diagnosed with fatty liver. I've been on Depakote and steroids for years, and they're not really monitoring my liver enzymes the way my private rheumatologist did (monthly). I could file another claim I guess, and without other causes the symptoms of fatty liver are really rough.

Limbo is status quo for the VARO.

Link to comment
Share on other sites

Personally, I like it when the VA "adds to the claim". While I dont see it very often, it usually means someone READ your claim, and saw some sort of evidence of an "inferred" or informal claim.

The ultimate result should be more conditions and a higher combined rating. All too often I see the reverse, where the VA overlooks half the claims and the VEteran winds up spending decades in appeals.

My opinion is that this is good news for you, as you may wind up with a higher rating. The other thing is, too, are they gonna "add other things" to your claim only to deny you? That does not make sense. I mean think about it. You send in a claim for something. They say..oh, you forgot this and this...and we are denying those too. No, if they say, gee..you forgot this claim, then that means THEY think it is a valid claim. I mean do you think they are going to recommend you file a bogus claim?

Bronc -

Thanks, I really needed that "pick-me-up" today. In Bipolar Land, I'm in a real valley and have been for a few weeks. Today seems particularly bad, so thanks for the kind thoughts. This is why I keep coming back to these forums.

I agree, it really doesn't make any sense to find another condition only to deny it; seems like they wouldn't want to make more work for themselves unless absolutely sure it was a valid issue. Again, thanks for talking me out of the tree tops. It's just that I'm in a lot of abdominal pain and constant trips to the "head". If they've found something relative to the new issues I'm experiencing, great. I (like others) just want this to end. Today, I just don't have the fight in me to keep focusing on these things. I guess we all go through it from time to time. Meds aren't doing their job right now, and I'm at a loss as to what to do.

Limbo is status quo for the VARO.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Guidelines and Terms of Use